Alert archive / Iowa / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 190, NWS Des Moines, IA

June 20, 20114 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 20, 2011, 11:49 PM CDT for 4 counties in Iowa. It was in force for 41 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 11:49 PM CDT (04:49 UTC)
Expired
Jun 21, 2011, 12:30 AM CDT
In force
41 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, IA, Marshall County, IA, Polk County, IA, Story County, IA

The radar

The Des Moines radar (KDMX), 51 km from the middle of the area, began a volume at 04:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 11:59 PM CDTTORNADO3 Nw Valeria, IATORNADO WAS REPORTED ON THE GROUND AT HWY 65 AND NE 112TH ST.
Jun 21, 12:08 AM CDTHAIL 0.75Colo, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 6:53 PM CDTTornado WatchSPC6 hr
Jun 20, 10:58 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 4.8 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 184 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2585 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
699 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
184 m²/s²
0-3 km storm-relative helicity
218 m²/s²
Significant tornado parameter
1.0
Supercell composite
12.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

184 
WUUS53 KDMX 210449
SVRDMX
IAC099-127-153-169-210530-
/O.NEW.KDMX.SV.W.0190.110621T0449Z-110621T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1149 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN JASPER COUNTY IN CENTRAL IOWA...
  MARSHALL COUNTY IN CENTRAL IOWA...
  NORTHEASTERN POLK COUNTY IN CENTRAL IOWA...
  SOUTHEASTERN STORY COUNTY IN CENTRAL IOWA...

* UNTIL 1230 AM CDT

* AT 1143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  NORTH OF BONDURANT...OR 17 MILES NORTHEAST OF DES MOINES...AND
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARSHALLTOWN...STATE CENTER...MINGO...MAXWELL...COLLINS...COLO...
  RHODES...MELBOURNE...ST. ANTHONY...CLEMONS AND ALBION.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 99 AND 102.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. 

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A
TORNADO IS SPOTTED...IMMEDIATELY MOVE TO THE BASEMENT OR SMALL
INTERIOR ROOM OF A REINFORCED BUILDING.

&&

LAT...LON 4221 9312 4203 9282 4166 9342 4184 9361
TIME...MOT...LOC 0449Z 227DEG 37KT 4184 9343
WIND...HAIL 60MPH 1.00IN

$$

WILKINS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 11:37 PM CDT, 12 minutes earlier.

Area forecast discussion, Jun 20, 11:37 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
1137 PM CDT MON JUN 20 2011

.SHORT TERM /TONIGHT/...
CURRENTLY GEARING UP FOR RATHER ACTIVE NIGHT ACROSS THE FORECAST
AREA. STRONG LATE SPRING STORM TAKING AIM AT UPPER MIDWEST TONIGHT
WITH LIKELIHOOD OF ALL MODES OF SEVERE WEATHER OVER THE AREA THROUGH
THE EVENING AND LATE NIGHT HOURS. WARM FRONT LOOKS TO BE ENTERING
FAR SOUTHERN IA LATE THIS AFTERNOON WITH SIGNIFICANT DRY PUNCH
HEADING INTO CENTRAL KANSAS AND NEBRASKA LATE THIS AFTERNOON.  BULK
SHEAR AND INSTABILITY SUPPORT SUPERCELLS WITH POTENTIAL TORS INTO
THE EVENING AND LIKELY TO SEE STORMS CONGEAL INTO A BOWING MCS WITH
EMBEDDED HP SUPERCELLS DURING THE OVERNIGHT HOURS. CURRENT SOUNDINGS
SUGGEST INITIATION AFT 22-23Z WEST WITH RAPID DEVELOPMENT INTO THE
EVENING. SECONDARY TROUGH OVER NORTHERN IA MAY BE ANOTHER AREA TO
WATCH WITH CONVERGENCE ALREADY TAKING PLACE THERE.  CAPE IN THE
3000-4000 J/KG RANGE BY LATE AFTERNOON AS UPPER LEVEL WAVE BEGINS TO
INTERACT WITH THE REGION BETWEEN 02-08Z TNT. EARLIER H300 ANALYSIS
SHOWED STRONG DIFFLUENCE ALOFT WITH NEG TILTED WAVE WORKING
NORTHEAST TOWARD THE STATE. THOUGH FORWARD PROPAGATING STORMS ARE
EXPECTED TONIGHT...HIGH PWATS AND LOW FLASH FLOOD GUIDANCE FROM LAST
NIGHTS RAINFALL WILL ALSO MEAN POTENTIAL FOR FLASH FLOODING WITH
UNDER .75 INCHES PER HOUR IN SOME CASES.  LIKELY WILL SEE HEAVY
DOWNPOURS AND FAST RATE RAINFALL IN A VERY SHORT PERIOD OF TIME
DESPITE QUICK MOVING STORMS. TONIGHTS STORMS COULD RESULT IN HIGH
END WIND EVENT IF THE STORMS ORGANIZE INTO BOW ECHO STRUCTURE LATER
IN THE EVENING HOURS. LOWS HAVE BEEN LOWERED TO NEAR CONVECTIVE
DOWNBURST TEMPERATURES. WINDS WILL BE SOUTHEAST TO EAST FOR MUCH OF
THE NIGHT BUT SHIFT TO THE SOUTH TOWARD MORNING AS WARM FRONT MOVES
INTO CENTRAL AND NORTHERN IOWA TOMORROW.

.LONG TERM /TUESDAY THROUGH MONDAY/...
AFTER AN ACTIVE NIGHT...MAJORITY OF THE STORMS WILL BE NORTHEAST AT
THE START OF THE PERIOD. THERE IS POTENTIAL FOR REDEVELOPMENT
TUESDAY AFTERNOON INTO LATE EVENING. MUCH COOLER TEMPS WILL FOLLOW
ON WEDNESDAY AND THURSDAY...WITH A GRADUAL WARM UP EXPECTED THROUGH
EARLY NEXT WEEK.

TUESDAY...VERTICALLY STACKED SYNOPTIC SYSTEM WILL BE LOCATED OVER
THE MISSOURI RIVER VALLEY BY 12Z...WITH 20.12 GFS PLACING THE
SURFACE LOW NEAR THE NE/SD/IA BORDER...ECMWF SLIGHTLY SOUTH...AND
THE NAM FURTHER SOUTH NEAR THE MO/NE/IA BORDER. RESIDUAL CLOUD COVER
IS EXPECTED ACROSS MOST OF IOWA...BUT BOUNDARY LAYER SHOULD QUICKLY
DESTABILIZE IF CLOUDS ARE ABLE TO BREAK UP THROUGH THE AFTERNOON.
MEANWHILE THE SURFACE LOW WILL GRADUALLY SHIFT NORTHEASTWARD IN
RESPONSE TO THE SLOWED PROGRESS OF THE CLOSED UPPER LEVEL LOW...AND
BY 00Z WILL BE LOCATED IN NORTHWEST/NORTHCENTRAL IOWA. WITH THE WARM
SECTOR ACROSS EASTERN IOWA...AND IT IS THIS REGION THAT WILL BE MOST
FAVORABLE FOR SEVERE WEATHER...IN PARTICULAR NORTHEAST IOWA BETWEEN
I35 AND I80. DEEP LAYER SHEAR OF 30-40KTS WITH MLCAPES OF +1500J/KG
WILL SUPPORT DISCRETE SUPERCELLS...WITH LARGE HAIL AS THE PRIMARY
THREAT...AND TOO A LESSER DEGREE SEVERE WIND. TORNADOES ARE ALSO A
POSSIBILITY AS SREF 20.09 BUFKIT SOUNDINGS AT WATERLOO SHOW 0-1KM
HELICITY GENERALLY IN THE 100-150 M2/S2 RANGE...AND LCL HEIGHTS
AROUND 2000FT.  LOOKS LIKE THE WINDOW FOR SEVERE WEATHER WOULD BE
DURING PEAK HEATING AND DEPEND HEAVILY ON THE BOUNDARY LAYERS
ABILITY TO RECOVER. AT THE MOMENT...THE MOST LIKELY TIME PERIOD
WOULD BE CENTERED AROUND THE EARLY AFTERNOON THROUGH LATE EVENING.

WEDNESDAY THOUGH THURSDAY...MUCH COOLER TEMPS ARE EXPECTED DURING
THE MIDDLE OF THE WEEK AS THE CLOSED LOW CONTINUES TO WOBBLE OVER
THE UPPER MIDWEST. H850 TEMPS WILL BE AT OR SLIGHTLY BELOW 10C...AND
FORECAST SOUNDINGS SHOW LOW STATUS WITH PERIODS OF LIGHT RAIN AND
DRIZZLE. WEAK SHORT WAVES WILL ROTATE AROUND THE CLOSED LOW AND
ENHANCE THE PRECIP CHANCES...BUT CONFIDENCE IN THE TIMING OF THESE
IS LOW. NONE THE LESS...HAVE TRIED TO ZONE IN ON THESE WAVES...BUT
ALSO TRENDED THE POPS SO THAT THE BEST CHANCES FOR PRECIP ARE DURING
THE LATE AFTERNOON. MAX TEMPS ON WED AND THURS WILL BE NEAR RECORD
LOW FOR LATE JUNE.

FRIDAY THROUGH MONDAY...NORTHWEST FLOW DOWNSTREAM OF UPPER LEVEL
RIDGING OVER THE HIGH PLAINS WILL CONTINUE TO KEEP TEMPS ON THE
COOLER SIDE. HOWEVER...BOTH ECMWF AND GFS 20.12 SHOW THETA_E
ADVECTION RETURNING ACROSS THE MISSOURI RIVER VALLEY. LEE SIDE
SHORTWAVES WILL LIKELY LEAD TO THE OVERNIGHT DEVELOPMENT OF
MCSS...SO HAVE INCLUDED SLIGHT POPS TO REFLECT THIS DURING THE EARLY
MORNING HOURS. CURRENT GUIDANCE KEEPS THE BULK OF THE PRECIP OVER
EASTERN NE/KS ALONG THE THETA_E GRADIENT.

&&

.HYDROLOGY/...
LAST NIGHTS HEAVY RAINFALL HAS LEAD TO EXTREMELY SATURATED SOIL
CONDITIONS ACROSS SOUTHERN IOWA...WITH MOST STREAMS RUNNING NEAR OR
ABOVE BANK FULL. ANOTHER ROUND OF STORMS IS EXPECTED LATE THIS
EVENING THROUGH THE OVERNIGHT HOURS AS A STRONG LOW PRESSURE SYSTEM
LIFTS NORTHWARD ALONG THE MISSOURI RIVER VALLEY. STORMS ARE EXPECTED
TO DEVELOP OVER EASTERN NE/KS THIS AFTERNOON AND MOVE ACROSS IOWA.
THE STORMS WILL BE CAPABLE OF PRODUCING RAINFALL RATES OF 2 TO 3
INCHES PER HOUR. GIVEN THE RAINFALL POTENTIAL AND SOIL
CONDITIONS...A FLASH FLOOD WATCH HAS BEEN ISSUED. RIVER FLOODING MAY
ALSO BE A ISSUE DEPENDING ON WHICH BASINS RECEIVE THE HIGHEST
RAINFALL TOTALS.

&&

.AVIATION...21/00Z
STRONG WRMFNT LIFTING NWD INTO NRN IA AS SC LOW ENTERING SERN
NEBRASKA MOVES INTO NRN IA BY TUE AFTN.  ARC OF TSRA WRN IA WILL
PUSH NEWD THRU THE TAF SITES BEFORE SNRS.  A BREAK IN THE ACTION AND
CONDS BCMG VFR IN THE MRNG.  INSTABILITY SHWRS/TSRA WILL DVLP TUE
AFTN.  AS THE LOW CONTINUES NEWD TUE EVE...WINDS WILL BECOME MORE
SWLY AND DECREASE.  MVFR CONDS IN BR AND STRATUS WILL OVR SPREAD THE
STATE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH TUESDAY
AFTERNOON FOR ADAIR-ADAMS-APPANOOSE-AUDUBON-CARROLL-CASS-CLARKE-
CRAWFORD-DALLAS-DAVIS-DECATUR-GUTHRIE-JASPER-LUCAS-MADISON-
MAHASKA-MARION-MONROE-POLK-POWESHIEK-RINGGOLD-TAYLOR-UNION-WAPELLO-
WARREN-WAYNE.

&&

SHORT TERM...MS JUN 11
LONG TERM...BEITLICH
AVIATION...MS JUN 11
Hazardous weather outlook, Jun 20, 3:47 PM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
347 PM CDT MON JUN 20 2011

IAZ044-045-057>062-070-071-074-075-081>086-092>097-212100-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-
ADAIR-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-
RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS-
347 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SIGNIFICANT SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS EVENING INTO
THE OVERNIGHT HOURS ACROSS WESTERN IOWA.  GOLF BALL SIZED HAIL OR
LARGER...DAMAGING WIND GUSTS TO 75 MPH...AND A FEW TORNADOES ARE
POSSIBLE DURING THE MID TO LATE EVENING HOURS WEST OF INTERSTATE 35 AND
EAST OF INTERSTATE 35 OVERNIGHT. LOCALIZED HEAVY RAINFALL WILL
ALSO BE POSSIBLE ACROSS THE OUTLOOKED AREA.

A FLASH FLOOD WATCH AND RIVER FLOOD WARNINGS ARE IN EFFECT FOR
PORTIONS OF THE UPPER DES MOINES RIVER BASIN AND THE NORTH RIVER.
PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES
FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS
WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS
THE MAIN THREATS WITH THE POTENTIAL FOR AN ISOLATED TORNADO MAINLY
EAST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY THIS EVENING INTO TONIGHT. ADDITIONAL
ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.

IAZ006-007-015>017-023-025>028-033>039-046>050-212100-
WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-POCAHONTAS-WRIGHT-
FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-
BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA-
347 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED TO AFFECT THE OUTLOOK AREA LATE
THIS EVENING INTO TONIGHT. GOLF BALL SIZED HAIL AND DAMAGING WIND
GUSTS TO 65 MPH WILL BE POSSIBLE. LOCALIZED HEAVY RAINFALL WILL
ALSO BE POSSIBLE...THOUGH FLASH FLOODING IS NOT LIKELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS
WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS
AND POSSIBLY A TORNADO EAST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT.
ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.

IAZ004-005-024-072-073-212100-
EMMET-KOSSUTH-HUMBOLDT-MADISON-WARREN-
347 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORMS ARE EXPECTED LATE THIS EVENING INTO THE
OVERNIGHT HOURS. GOLF BALL SIZED HAIL OR LARGER...DAMAGING WIND
GUSTS TO 75 MPH...AND A FEW TORNADOES ARE POSSIBLE DURING THE
EVENING WEST OF INTERSTATE 35 AND EAST OF INTERSTATE 35 LATER
TONIGHT.  LOCALIZED HEAVY RAINFALL WILL ALSO BE POSSIBLE.

A FLASH FLOOD WATCH IS IN EFFECT FOR AREAS SOUTH OF INTERSTATE 80
TONIGHT AND EARLY TUESDAY MORNING. RIVER FLOOD WARNINGS ARE IN
EFFECT FOR PORTIONS OF THE UPPER DES MOINES RIVER BASIN AND THE
NORTH RIVER. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE
AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ADDITIONAL THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS
WELL AS LATE FRIDAY INTO NEXT WEEKEND. THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS ON TUESDAY FOR LARGE HAIL...DAMAGING WINDS
AND POSSIBLY A TORNADO MAINLY EAST OF INTERSTATE 35.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS EXPECTED THIS EVENING INTO TONIGHT.
ADDITIONAL ACTIVATION MAY BE NEEDED AT VARIOUS TIMES THIS WEEK.

REV

In the hours before

Local storm report, Jun 20, 9:31 PM CDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
931 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND GST     5 NW RICKETTS           42.18N 95.65W
06/20/2011  E60 MPH          CRAWFORD           IA   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS WIND GUSTS OF AT LEAST 60 MPH
            WITH STORM FRONT. TIME ESTIMATED FROM RADAR.

&&

LEE
Local storm report, Jun 20, 9:58 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
958 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     TSTM WND GST     CUMBERLAND              41.27N 94.87W
06/20/2011  E60 MPH          CASS               IA   TRAINED SPOTTER

            SPOTTER ESTIMATED UP TO 60 MPH GUSTS AND REPORTS 3 TO 6
            INCH BRANCHES DOWN.

&&

LEE
Local storm report, Jun 20, 10:34 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1034 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1033 PM     HAIL             SSW LAKE CITY           42.27N 94.73W
06/20/2011  E1.00 INCH       CALHOUN            IA   TRAINED SPOTTER

            EXTREMELY HEAVY RAIN

&&

MS JUN 11
Local storm report, Jun 20, 10:42 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1042 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1012 PM     TSTM WND DMG     1 WNW CARROLL           42.07N 94.88W
06/20/2011                   CARROLL            IA   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT REPORTS A POWER LINE AND FENCING
            BLOWN DOWN NEAR THE 1500 BLOCK OF HIGHWAY 71 IN CARROLL.

&&

LEE
Local storm report, Jun 20, 11:14 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1114 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     TSTM WND GST     2 N POCAHONTAS          42.77N 94.67W
06/20/2011  E60 MPH          POCAHONTAS         IA   LAW ENFORCEMENT

            NICKEL HAIL REPORTED AS WELL.

&&

BEEREND
Local storm report, Jun 20, 11:21 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1121 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1120 PM     HAIL             OGDEN                   42.04N 94.03W
06/20/2011  E0.75 INCH       BOONE              IA   LAW ENFORCEMENT

&&

BEEREND

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:32 PM CDTRiver Flood WarningDMXMahaska, Marion7 hr
Jun 20, 8:32 PM CDTRiver Flood WarningDMXLucas, Wayne11 hr
Jun 20, 8:43 PM CDTSevere Thunderstorm WarningDMXCrawford47 min
Jun 20, 9:30 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Cass, Guthrie45 min
Jun 20, 9:33 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Crawford, Greene, Sac42 min
Jun 20, 10:00 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Taylor30 min
Jun 20, 10:16 PM CDTSevere Thunderstorm WarningDMXAdair, Audubon, Boone, Carroll, Cass, Dallas and 3 more44 min
Jun 20, 10:19 PM CDTSevere Thunderstorm WarningDMXCalhoun, Carroll, Greene, Pocahontas, Sac, Webster41 min
Jun 20, 10:31 PM CDTSevere Thunderstorm WarningDMXAdair, Adams, Cass, Madison, Taylor, Union29 min
Jun 20, 10:57 PM CDTSevere Thunderstorm WarningDMXEmmet, Humboldt, Kossuth, Palo Alto, Pocahontas48 min
Jun 20, 11:26 PM CDTSevere Thunderstorm WarningDMXBoone, Hamilton, Hardin, Marshall, Story49 min
Jun 20, 11:34 PM CDTSevere Thunderstorm WarningDMXDallas, Madison, Polk, Warren26 min
Jun 20, 11:37 PM CDTSevere Thunderstorm WarningDMXEmmet, Hancock, Kossuth, Winnebago23 min
Jun 20, 11:52 PM CDTTornado WarningDMXJasper, Marshall, Polk, Story23 min
Jun 21, 12:13 AM CDTSevere Thunderstorm WarningDMXHancock, Winnebago, Worth47 min
Jun 21, 12:14 AM CDTTornado WarningDMXGrundy, Hardin31 min
Jun 21, 12:22 AM CDTTornado WarningDMXGrundy, Marshall23 min
Jun 21, 12:35 AM CDTTornado WarningDMXJasper, Marshall, Tama25 min
Jun 21, 12:39 AM CDTTornado WarningDMXGrundy, Marshall, Tama36 min
Jun 21, 12:41 AM CDTTornado WarningDMXButler34 min
Jun 21, 1:02 AM CDTSevere Thunderstorm WarningDMXButler, Franklin28 min
Jun 21, 1:04 AM CDTTornado WarningDMXTama27 min
Jun 21, 11:15 AM CDTRiver Flood WarningDMXPalo Alto7 days
Jun 21, 11:15 AM CDTRiver Flood WarningDMXBoone, Hamilton, Webster11 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.